# SDR 2003FA0000614

- Difficulty date: March 17, 2003
- Submitted: June 11, 2003
- Operation: General aviation
- Aircraft: N177RE
- Make and model: Cessna 525
- Aircraft serial: 5250030
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Access Panel
- Part number: 9914218
- Condition: Leaking
- Location: Wing Tank
- Part time: 2,509 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

FUEL BAY ACCESS PANELS CAUSE A FUEL LEAK WHEN INSTALLED AS SPARES REPLACEMENT.  AT ALL FASTENER HOLES ON EACH DOUBLER THERE IS PROTRUSION CAUSED BY THE OLD PANELS DESIGNED WITH A MILLED AREA ON BACK SIDE OF COUNTER SUNK FASTENER HOLES.  WHEN ORIGINAL PANEL SCREWS ARE TIGHTENED IN ANCHOR NUTS HAVE PULLED DOUBLER MATERIAL INTO THE MILLED AREA OF ACCESS PANELS LEAVING DIMPLE LIKE PROTRUSION UP TO DEPTH OF THE MILLED AREA. BUT WHEN YOU HAVE TO INSTALL NEW ACCESS PANELS NOT HAVING A MILLED AREA BECAUSE THE OLDER ONES ARE NO LONGER AVAILABLE YOU END UP WITH A FUEL LEAK DUE TO THE PROTRUSION HOLDING THE NEW FLAT PANELS AWAY FROM THE FLAT SURFACE OF THE DOUBLER.
